Make an appointment:
(i.e. Dermatologists)

Why do I have cramps and back pain a month after taking Plan B?

Okay so me and my boyfriend had sex with condoms 3 nights in a row and I Took plan b the morning after the 3rd night just to be safe. i got my period 2 weeks later as expected and then about 2 weeks later i started bleeding for a whole day and a half, and that really freaked me out that I was pregnant and i am young so I am really scared of being pregnant and ever since that I have been having really bad stomach pains and cramp pains and lower back pains for about a week now and i don't know if its just from anxiety or i'm pregnant. also about a year ago i was throwing up and i thought i was pregnant and i was worried so much i had lower back pain.
I strongly recommend going to see your doctor. Taking Plan B can definitely interfere with your regular menstrual cycle and can lead to some heavy bleeding, cramping, or menstrual irregularity. Plan B is also not 100% effective, so there is always still some risk of pregnancy even after taking Plan B. However, it does sound like you had a normal period after this, so that makes this less likely, as does the fact that you did use condoms. However, if you have had any unprotected sex since (this is not clear from your question) then you could have conceived at a later date, since the timeline you are talking about here is more than 1 month and could potentially encompass two of your cycles. Your doctor will be able to perform a pregnancy test. If this is negative, they will be able to help you figure out what else might be going on, which could include simply some menstrual irregularity from use of Plan B. Importantly, they will be able to help you think about whether another more reliable form of contraception might be helpful to you, so that you do not have to feel that you need to use Plan B!
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.

Other OB-GYNs